Swelling Noticed After Compression Garment No Longer Worn?

I had vaser on Aug 2 I stopped wearing my garment 2 weeks ago and the last couple of days I have noticed a increase in swelling I had upper and lower abs and flanks. Thank you

Doctor Answers 2

Swelling Noticed After Compression Garment No Longer Worn

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It's difficult to make an assessment online without photos. But #swelling after #Vaser liposuction is very common. Gentle #walking may increase circulation and help to alleviate swelling. But you must not strain or push yourself. Also, if you were provided a post-procedure #garment, be sure you are wearing it until prescribed otherwise by your doctor. The purpose of the post-procedure #garment is to provide some gentle #support and to reduce swelling. If it feels too tight or causes pain, take it off. Many patients wear the #elastic garment for several weeks after procedures, as directed by their doctor; some choose to wear it longer for several months for comfort. Additionally, your doctor may suggest you #massage the area(s) and can properly instruct you how to do so for better results. 

The final results of the procedure are typically most noticeable 2-4 months following the #Vaser. So, you must have patience. The swelling will gradually diminish while the contours of the treated area(s) can continue to improve up to one year post procedure; becoming more apparent in appearance. If you have concerns about your healing, or pain that you question to be unusual, it is important to call your plastic surgeon to discuss these further asked to be examined. 

Swelling after liposuction

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

In my practice, we perform regular post-lipo care massages with modified lymphatic massage and ultrasound to help tissue recovery so that we minimize seroma and tissue edema or lymphedema. Sometimes, protracted tight compression can retard recovery of the lymphatics and lead to swelling once the compression is removed. I recommed follow up with your plastic surgeon to determine if this is seroma that may need to be aspitated or tissue edema that can be improved with massaging or anti-inflammatory medications or diuretics.

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.